Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



The nef value and defect of homogeneous line bundles

Author: Dennis M. Snow
Journal: Trans. Amer. Math. Soc. 340 (1993), 227-241
MSC: Primary 14M17; Secondary 14J40
MathSciNet review: 1144015
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Formulas for the nef value of a homogeneous line bundle are derived and applied to the classification of homogeneous spaces with positive defect and to the classification of complete homogeneous real hypersurfaces of projective space.

References [Enhancements On Off] (What's this?)

  • [1] J. Berndt, Real hypersurfaces with constant principal curvatures in complex space forms, Geometry and Topology of Submanifolds. II (Avignon, 1988), World Scientific, Teaneck, N.J., 1990. MR 1068732 (91i:53065)
  • [2] M. Beltrametti, M. Fania, and A. Sommese, On the discriminant variety of a projective manifold, Forum Math. 4 (1992), 529-547. MR 1189013 (93k:14049)
  • [3] M. Beltrametti, A. Sommese, and J. Wiśsniewski, Results on varieties with many lines and their applications to adjunction theory, Lecture Notes in Math., vol. 1507, Springer, Berlin, Heidelberg, and New York, 1992. MR 1178717 (93i:14007)
  • [4] A. Borel, Linear algebraic groups, Benjamin, New York, 1971. MR 0251042 (40:4273)
  • [5] T. Cecil and P. Ryan, Focal sets and real hypersurfaces in complex projective space, Trans. Amer. Math. Soc. 269 (1982), 481-499. MR 637703 (83b:53049)
  • [6] L. Ein, Varieties with small dual varieties. I, Invent. Math. 86 (1986), 63-74. MR 853445 (87m:14047)
  • [7] -, Varieties with small dual varieties. II, Duke Math. J. 52 (1985), 895-907. MR 816391 (87m:14048)
  • [8] P. Griffiths and J. Harris, Algebraic geometry and local differential geometry, Ann. Sci. École Norm. Sup. 12 (1979), 355-432. MR 559347 (81k:53004)
  • [9] J. Humphreys, Introduction to Lie algebras and representation theory, Springer, Berlin, Heidelberg, and New York, 1972. MR 0323842 (48:2197)
  • [10] S. Kleiman, Tangency and duality, Canad. Math. Soc. Conf. Proc., vol. 6, Amer. Math. Soc., Providence, R.I., 1986, pp. 164-225. MR 846021 (87i:14046)
  • [11] F. Knop and G. Menzel, Dualen Varietäten von Fahnenvarietäten, Comment. Math. Helv. 62 (1987), 38-61. MR 882964 (89a:14051)
  • [12] A. Lascoux, Degree of the dual of a Grassmann variety, Comm. Algebra 9(11) (1981), 1215-1225. MR 617782 (82k:14051)
  • [13] R. Lazarsfeld and A. Van de Ven, Topics in the geometry of projective space, Recent Work of F. L. Zak, Birkhäuser, Basel, Boston, and Stuttgart, 1984. MR 808175 (87e:14045)
  • [14] D. Snow, Vanishing theorems on compact hermitian symmetric spaces, Math. Z. 198 (1988), 1-20. MR 938025 (89g:32046)
  • [15] R. Takagi, On homogeneous real hypersurfaces in a complex projective space, Osaka J. Math. 10 (1973), 495-506. MR 0336660 (49:1433)
  • [16] J. Tits, Tabellen zu den Einfachen Lie Gruppen und ihre Darstellungen, Lecture Notes in Math., vol. 40, Springer-Verlag, Berlin, Heidelberg, and New York, 1967. MR 0218489 (36:1575)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 14M17, 14J40

Retrieve articles in all journals with MSC: 14M17, 14J40

Additional Information

Article copyright: © Copyright 1993 American Mathematical Society

American Mathematical Society